Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 26, 2013, 2:18 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 26, 2013, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:45 AM CDT | FLASH FLOOD | Central City, IA | STREET FLOODING IN CENTRAL CITY. |
| Jun 26, 2:45 AM CDT | FLASH FLOOD | Walker, IA | MAJOR FLOODING IN TOWN. SANDBAGGING UNDERWAY. |
| Jun 26, 4:37 AM CDT | FLASH FLOOD | 4 Nw Monticello, IA | CAR STRANDED AT B62 SILVER CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
464
WGUS53 KDVN 260718
FFWDVN
IAC011-019-055-105-113-261315-
/O.NEW.KDVN.FF.W.0032.130626T0718Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 AM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF ANAMOSA...
NORTHERN LINN COUNTY IN EAST CENTRAL IOWA...
SOUTHERN BUCHANAN COUNTY IN NORTHEAST IOWA...
SOUTHERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 815 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOPKINTON...DELHI AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 3 IS EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
4208 9113 4209 9184
$$
SHEETS3 follow-up statements
122
WGUS73 KDVN 260909
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 AM CDT WED JUN 26 2013
IAC011-019-055-105-113-261315-
/O.CON.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
409 AM CDT WED JUN 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHWESTERN JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...
SOUTHERN DELAWARE AND NORTHERN LINN COUNTIES...
AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD RAIN AND THUNDERSTORMS PRODUCING FLASH FLOODING
OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO
REDEVELOP AND MOVE INTO THE AREA THROUGH 6 AM...RESULTING IN
ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH.
DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS
OCCURRED ACROSS FAR NORTHEAST BENTON COUNTY...NORTHERN LINN
COUNTY... NORTHEAST JONES COUNTY...AND SOUTHERN DELAWARE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY MILLS...
HOPKINTON...DELHI AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
4208 9113 4209 9184
$$
SHEETS531
WGUS73 KDVN 261059
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 AM CDT WED JUN 26 2013
IAC011-019-055-105-113-261315-
/O.CON.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
559 AM CDT WED JUN 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHWESTERN JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...
SOUTHERN DELAWARE AND NORTHERN LINN COUNTIES...
THIS IS A POTENTIALLY LIFE THREATENING SITUATION WITH MAJOR FLOODING
ONGOING.
AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RAINFALL AMOUNTS OF 3 TO WELL OVER 5 INCHES HAS FALLEN
OVER THE PAST 5 HOURS WITH RAIN CONTINUING.
SIGNIFICANT FLASH FLOODING IS BEING REPORTED WITH MANY AREA ROADS
IMPASSABLE AND CLOSED DUE TO RUNNING WATER.
THE WAPSIPINICON RIVER AT INDEPENDENCE WILL CREST BY EARLY AFTERNOON
WITH A LIKELY ALL-TIME RECORD CREST WITH SIGNIFICANT TO MAJOR DAMAGE
POSSIBLE TO STRUCTURES NEAR THE RIVER. RECORD CRESTS ARE EXPECTED
DOWNSTREAM WITH MAJOR IMPACTS TO LOCATIONS NEARBY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY MILLS...
HOPKINTON...DELHI AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
4208 9113 4209 9184
$$180
WGUS73 KDVN 261307
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 AM CDT WED JUN 26 2013
IAC011-019-055-105-113-261315-
/O.EXP.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
807 AM CDT WED JUN 26 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT FOR NORTHWESTERN
JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...SOUTHERN DELAWARE
AND NORTHERN LINN COUNTIES...
SIGNIFICANT FLOODING CONTINUES FROM WIDESPREAD 3 TO OVER 5 INCHES OF
RAIN OVERNIGHT.
THIS PRODUCT WILL BE REPLACED WITH AN AREAL FLOOD WARNING PRODUCT.
LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
4208 9113 4209 9184
$$
NICHOLSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:18 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 26, 12:18 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT WED JUN 26 2013
.SYNOPSIS...
ISSUED AT 319 PM CDT TUE JUN 25 2013
THE ACTIVE WEATHER PATTERN REMAINS OVER THE REGION TODAY. AN UPPER
RIDGE WAS LOCATED OVER THE CENTRAL U.S. WITH A S/W OVER THE NORTHERN
ROCKIES. AT THE SURFACE LOW PRESSURE WAS OVER THE DAKOTAS WITH A
WARM FRONT EXTENDING SOUTHEAST THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS. THE AIRMASS SOUTH OF THE WARM FRONT WAS MOIST WITH THE H8
ANALYSIS SHOWING A RIBBON OF 12C TO 15C PLUS DEWPOINTS FROM TEXAS
INTO IOWA AND NEBRASKA. BY EARLY AFTERNOON SCATTERED TSRA WERE
DEVELOPING AGAIN OVER SOUTHEAST IOWA AND WEST CENTRAL IL. THESE
SHRA/TSRA WERE ASSOCIATED WITH A SMALL VORT THAT WAS EVIDENT IN THE
LATEST VISIBLE SATELLITE IMAGERY.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013
THE FLASH FLOOD THREAT REMAINS A REAL CONCERN OVER THE AREA FOR
TONIGHT WITH THE WARM FRONT OVER THE NORTHERN CWFA AND PW/S FORECAST
TO INCREASE AROUND 2 INCHES NEAR THE BOUNDARY THIS EVENING.
INCREASING SWLY H8 WINDS THIS EVENING AND MUCAPES AROUND 2000J/KG
SOUTH OF THE FRONT SHOULD SUPPLY ENOUGH FORCING AND INSTABILITY TO
INITIATE THUNDERSTORMS OVER THE NORTHERN HALF OF IOWA BY LATE
EVENING. THIS SCENARIO WOULD FAVOR THE NORTHERN HALF OF THE CWFA
FOR A HEAVY RAIN THREAT...SO WILL CONTINUE TO THE FLASH FLOOD WATCH
OVERNIGHT. MESOSCALE MODELS WERE SUGGESTING THE STORMS WILL
PROPAGATE TO THE SOUTH INTO THE SOUTHERN CWFA BY LATE EVENING. IF
THIS OCCURS THEY COULD BRING SOME HEAVY RAIN TO AREAS SOUTH OF
I80...BUT THE GROUND OVER THE SOUTHERN CWFA IS DRIER AND COULD SOAK
UP A GOOD RAIN...LIMITING A WIDESPREAD FLASH FLOODING THREAT. THERE
WILL ALSO BE A SEVERE WEATHER RISK WITH THE STORMS OVERNIGHT WITH
WIND AND HAIL THE MAIN CONCERNS.
FOR WEDNESDAY THE OVERNIGHT CONVECTION SHOULD STABILIZE THE
AIRMASS FOR THE MORNING HOURS. BY AFTERNOON THE NORTHERN ROCKIES
S/W AND WEAK COLD FRONT SHOULD BE MOVING THROUGH THE REGION. THE
TIME OF THESE FEATURES PASSING THROUGH SUGGESTS THE THREAT OF
SIGNIFICANT THUNDERSTORM DEVELOPMENT AND HEAVY RAIN WILL BE EAST
OF THE FORECAST AREA SO THE EXPIRATION TIME OF THE FLASH FLOOD
WATCH WILL REMAIN 7 AM WEDNESDAY. DESPITE THE SURFACE BOUNDARY
MOVING THROUGH THE WARM HUMID CONDITIONS WILL REMAIN OVER THE AREA
THROUGH THE AFTERNOON. WEDNESDAY HIGHS SHOULD STILL BE IN THE 80S
TO NEAR 90.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013
REMNANT CONVECTION FROM WEDNESDAY AFTERNOON SHOULD LINGER INTO THE
EARLY EVENING BEFORE DISSIPATING. AS SUCH SCHC POPS ARE OVER ROUGHLY
THE EASTERN THIRD OF THE CWFA DURING THE EVENING.
AFTER MIDNIGHT AND THROUGH THURSDAY QUIET AND DRY CONDITIONS SHOULD
BE SEEN ACROSS THE AREA. A LACK OF FORCING SHOULD PRECLUDE ANY
CONVECTION FROM DEVELOPING FOR MUCH OF THE DAY ON THURSDAY.
THURS NIGHT THE MCS TOOLS ARE GIVING A WEAK SIGNAL SUGGESTING SOME
LOOSELY ORGANIZED CONVECTION DEVELOPING IN SOUTHERN IOWA LATE THURS
AFTERNOON/EVENING AND THEN MOVING GENERALLY SOUTHEAST THURS NIGHT.
IF CORRECT...THIS CONVECTION WOULD CATCH THE FAR SOUTHWEST PART OF
THE CWFA. GIVEN THE OVERALL UNCERTAINTY IN MOISTURE AND FORCING...
HAVE OPTED TO GO WITH SCHC POPS IN THE FAR SOUTHWEST PARTS OF THE
CWFA THURS NIGHT.
ON FRIDAY THERE ARE DISAGREEMENTS AMONG THE MODELS BUT WHAT IS
SUGGESTED IS A RESPECTABLE VORT MAX/SHORT WAVE WILL COME DOWN IN THE
NORTHWEST FLOW DURING THE AFTERNOON HOURS. DIURNAL HEATING MAY BE
ENOUGH TO GENERAL AFTERNOON ISOLATED CONVECTION OVER ROUGHLY THE
EASTERN HALF OF THE CWFA.
FRIDAY NIGHT ON...
THE MODEL CONSENSUS HAS SCHC POPS OVER ROUGHLY THE NORTHEAST THIRD
OF THE CWFA. IF CONVECTION DEVELOPS FRI AFTERNOON IT WOULD LINGER
INTO THE EVENING BEFORE DISSIPATING.
THE OVERALL FLOW PATTERN ALOFT CHANGES FOR THE WEEKEND AND EARLY
NEXT WEEK. THERE IS DISAGREEMENT ON PLACEMENT AND STRENGTH OF THE
OVERALL FEATURES BUT THE GLOBAL MODELS GENERALLY AGREE THAT AN UPPER
LOW WILL BE EITHER OVER OR JUST EAST OF THE AREA. WITH A COLD POOL
ALOFT AND DISTURBANCES ROTATING AROUND THE LOW THERE SHOULD BE A
THREAT OF DIURNAL SHOWERS BOTH SATURDAY AND SUNDAY
AFTERNOON/EVENING. THE MODEL CONSENSUS HAS SCHC/CHC POPS REFLECTING
THIS WITH TEMPERATURES AROUND NORMAL.
THE MODEL CONSENSUS CURRENTLY HAS SUNDAY NIGHT MAINLY DRY AS THE
UPPER LOW MOVES INTO THE OHIO VALLEY.
MONDAY/TUESDAY NORTHWEST FLOW ALOFT IS WELL ESTABLISHED ACROSS THE
MIDWEST. ALTHOUGH HIGHLY SMOOTHED...THE MODELS SHOW NUMEROUS WEAK
DISTURBANCES EMBEDDED IN THE FLOW. ANY ONE OF THESE FEATURES MAY BE
CAPABLE OF GENERATING DIURNAL CONVECTION IF SUFFICIENT LIFT AND
MOISTURE ARE AVAILABLE. THE MODEL CONSENSUS HAS SCHC/CHC POPS FOR
BOTH MONDAY AND TUESDAY REFLECTING THIS. ..08..
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1210 AM CDT WED JUN 26 2013
SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS EARLY THIS
MORNING AS AN UPPER LEVEL IMPULSE MOVES THROUGH THE AREA. CID AND
DBQ WILL BE MOST IMMEDIATELY IMPACTED...WITH MLI AND BRL TO
FOLLOW BY 3 AM. TEMPO GROUPS FOR THUNDERSTORMS ARE RATHER
CONSERVATIVE WITH IFR TO MVFR CONDITIONS...BUT STORMS WILL BE CAPABLE OF
PERIODS OF VERY HEAVY RAIN...HAIL AND LIFR CONDITIONS. THERE IS
SOME UNCERTAINTY IN THE HOW THESE STORMS WILL EVOLVE AND EXIT
OVERNIGHT...AND FOR NOW HAVE TEMPO GROUPS TRANSITIONING TO VCTS
WORDING. WEDNESDAY...A FRONT WILL BRING A WIND SHIFT AND POSSIBLY
PRODUCE SOME SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...BUT
THIS POTENTIAL IS TOO UNCERTAIN TO MENTION IN THE TAFS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL FROM 15Z ONWARD.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...08
AVIATION...SHEETSHazardous weather outlook, Jun 25, 9:50 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 950 AM CDT TUE JUN 25 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 950 AM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1 TO 3 INCHES WILL BE LIKELY. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS TO 70 MPH AND ALSO LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 80 THROUGH WEDNESDAY MORNING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. AREA RIVERS ARE RISING WITH MANY POINTS TO EXPERIENCE MODERATE TO MAJOR RIVER FLOODING. SEE THE LATEST RIVER PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY MORNING AS THE SYSTEM FOR TONIGHT EXITS THE AREA TO THE EAST. ISOLATED SEVERE WIND GUSTS OF 60 MPH OR HAIL OVER QUARTER SIZED MAY BE POSSIBLE. REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON ACROSS AREAS MAINLY EAST OF THE MISSISSIPPI RIVER AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE...MOSTLY ACROSS PARTS OF ILLINOIS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. REPORTS OF HEAVY RAINFALL TOTALS OVER 1 INCH AND ADDITIONAL WATER ISSUES WOULD BE APPRECIATED. 14/NICHOLS
In the hours before
Local storm report, Jun 25, 9:18 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 1 S PRAIRIE CITY 40.61N 90.46W
06/25/2013 E1.00 INCH MCDONOUGH IL PUBLIC
HAIL HALF INCH UP TO AROUND AN INCH IN DIAMETER REPORTED.
&&Local storm report, Jun 26, 1:02 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 4 N URBANA 42.28N 91.87W
06/26/2013 M0.25 INCH BENTON IA TRAINED SPOTTER
&&
DLSLocal storm report, Jun 26, 1:11 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HEAVY RAIN INDEPENDENCE 42.47N 91.89W
06/26/2013 M2.00 INCH BUCHANAN IA TRAINED SPOTTER
PAST 75 MINUTES...HEAVY RAIN CONTINUES. SERIOUS
PONDING...APPROACHING FLASH FLOODING CONDITIONS.
&&
BILLNLocal storm report, Jun 26, 1:33 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD INDEPENDENCE 42.47N 91.89W
06/26/2013 BUCHANAN IA EMERGENCY MNGR
MAJOR FLASH FLOODING DEVELOPING. ALMOST EVERY STREET
UNDERWATER AND CLOSED. RAINFALL RATES WELL OVER 2 INCHES
AN HOUR. SERIOUS SITUATION DEVELOPING. HEAVY RAIN
CONTINUES...ESTIMATE 2 TO 4+ INCHES HAS FALLEN.
&&
BILLNLocal storm report, Jun 26, 2:16 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN N INDEPENDENCE 42.47N 91.89W
06/26/2013 M4.50 INCH BUCHANAN IA TRAINED SPOTTER
MODERATE TO HEAVY RAIN CONTINUES. MAJOR FLASH FLOODING.
&&
BILLNLocal storm report, Jun 26, 2:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM FLASH FLOOD N INDEPENDENCE 42.47N 91.89W
06/26/2013 BUCHANAN IA TRAINED SPOTTER
MAJOR FLASH FLOODING FROM 4.5 INCHES SO FAR. WATER
EVERWHERE AND MOST ROADS IMPASSABLE AND CLOSED. HEAVY TO
MODERATE RAIN CONTINUES.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 56 min |
| Jun 25, 11:51 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 54 min |
| Jun 26, 12:48 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 6 hr |
| Jun 26, 2:30 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 45 min |
| Jun 26, 2:48 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more | 42 min |
| Jun 26, 3:51 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Jun 26, 3:51 AM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 5 days |
| Jun 26, 3:54 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 51 min |
| Jun 26, 6:50 AM CDT | Areal Flood Warning | DVN | Buchanan, Delaware | 12 hr |
| Jun 26, 8:10 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 9 hr |
| Jun 26, 5:46 PM CDT | Special Weather Statement | DVN | Benton, Linn | 59 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.